Alert archive / Wyoming / Red Flag Warnings in 2019

Red Flag Warning 6, NWS Cheyenne, WY

August 14, 2019

NWS Cheyenne, WY issued this red flag warning at Aug 14, 2019, 2:07 AM MDT. It took effect at Aug 14, 2019, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 2019, 2:07 AM MDT (08:07 UTC)
In effect from
Aug 14, 2019, 12:00 PM MDT
Expired
Aug 14, 2019, 8:00 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

953 
WWUS85 KCYS 140807
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
207 AM MDT Wed Aug 14 2019

...Red Flag Warning in effect Wednesday for fire weather zone 304...

WYZ304-150200-
/O.NEW.KCYS.FW.W.0006.190814T1800Z-190815T0200Z/
Southwest Carbon County-
207 AM MDT Wed Aug 14 2019

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 
304...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon today to 8 PM MDT this
evening. 

* AFFECTED AREA...Fire weather zone 304.

* WIND...West at 10 to 15 mph sustained with gusts up to 25 mph.

* HUMIDITY...10 to 15 percent.

* HAINES INDEX...5. If fires develop they will behave dangerously
  and erratically...and grow and spread rapidly. 

* THUNDERSTORMS...No thunderstorms expected.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Worley
1 follow-up statement
086 
WWUS85 KCYS 140848
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
248 AM MDT Wed Aug 14 2019

...Red Flag Warning remains in effect Wednesday for fire weather 
zone 304...

...Fire Weather Watch in effect noon Thursday to 8 PM for fire
weather zone 304...

WYZ304-150900-
/O.NEW.KCYS.FW.A.0006.190815T1800Z-190816T0200Z/
/O.CON.KCYS.FW.W.0006.190814T1800Z-190815T0200Z/
Southwest Carbon County-
248 AM MDT Wed Aug 14 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING DUE TO GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONE 304... 

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH 
THURSDAY EVENING DUE TO GUSTY WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONE 304...

The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from Thursday afternoon through
Thursday evening. 

* AFFECTED AREA...Fire weather zone 304.

* WIND...West at 10 to 15 mph sustained with gusts up to 30 mph.

* HUMIDITY...10 to 15 percent.

* HAINES INDEX...5. If fires develop they will behave 
  dangerously and erratically...and grow and spread rapidly. 

* THUNDERSTORMS...Isolated with microburst potential.
 
* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

Worley

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 13, 11:48 PM MDT, 2 hours 19 minutes earlier.

Area forecast discussion, Aug 13, 11:48 PM MDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1148 PM MDT Tue Aug 13 2019

.UPDATE...
Issued at 803 PM MDT Tue Aug 13 2019

With RH values on the rise and winds lessening, the Red Flag
Warning for southwest Carbon County was allowed to expire at 8 PM
MDT.

&&

.SHORT TERM...(This evening through Wednesday night)
Issued at 235 PM MDT Tue Aug 13 2019

Tricky forecast for this afternoon through tonight, especially
further to the east across far eastern Wyoming and the southern
Nebraska panhandle. The convective environment is prime for severe
thunderstorms southeast of a line from Cheyenne, to Torrington,
and eastward to Alliance with MLCAPE between 1500 to 2500 j/kg,
and values close to 3000 j/kg around Sidney with ample 0-6 km and
environmental shear. However, the lack of forcing combined with
some residual dry air aloft (CIN) is resulting in mostly sunny
skies with not much activity currently. A line of strong storms
brushed Box Butte County southward towards Cheyenne County earlier
today, but these have since moved southward into far northeast
Colorado and south central Nebraska. Satellite shows the outflow
boundary associated with the early morning thunderstorms
dissipating with hardly any fair weather CU developing along the
boundary at this time. High res models continue to indicate a pair
of outflow boundaries, from the storms south of the Nebraska
panhandle, pushing west into the Laramie Range and the Front
Range. It will not take much lift to generate a few strong to
severe storms through this evening, so kept POP around 20 to 35
percent in far southeast Wyoming and the central/southern Nebraska
panhandle. Some of this activity may actually form along the
Laramie Range/west of Fort Collins Colorado and move northeast
through the late evening hours. Of course, this forecast is
conditional based on strong thunderstorm outflow. If these
boundaries do not occur, thunderstorm chances will be much less
since the secondary disturbance shown yesterday is displaced
further north into northern Wyoming and South Dakota. Expect some
fog to form as well, mainly along and east of the I-25 corridor in
addition to the I-80 Summit.

For Wednesday, can not rule out another round of morning thunderstorms
for the northern panhandle and far east central Wyoming with most
models showing some activity well west of I-25. A few strong to
severe thunderstorms are expected through the afternoon where a
slight risk exists. Convective parameters should be similar to
today, but better overall forcing across the plains. Temperatures
will remain slightly below normal with temperatures in the upper
70s to mid 80s Wednesday afternoon. Depending on how much rain
falls over the next 36 hours, may need to add fog to the forecast
Wednesday night as well.

.LONG TERM...(Thursday through Monday)
Issued at 335 AM MDT Tue Aug 13 2019

Thunderstorm chances continue through the rest of the week mainly
east of I-25 due to continued moisture advection from the
southwest combined with upslope forcing. Conditions will continue
to be dry to the west increasing fire weather concerns.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1135 PM MDT Tue Aug 13 2019

VFR conditions this evening will give way to IFR/MVFR ceilings
and fog by 14/09-10Z as upslope flow east of I-25 brings deep low
level moisture to the area. Slight chances for showers to develop
near KCDR through 14/12Z as a surface boundary remains generally
stationary over the northern Panhandle. KLAR and KRWL should
remain VFR through the night. Chances for showers and
thunderstorms across a wider area after 14/20Z with higher
probability of occurrence for the western Nebraska Panhandle.

&&

.FIRE WEATHER...
Issued at 200 PM MDT Tue Aug 13 2019

Red Flag Warning continues for southwest Carbon County for
marginal conditions with wind gusts around 20 mph and relative
humidities between 15 to 20 percent. Several models show
increasing midlevel moisture over this area for tomorrow, so will
hold off on another Fire Weather Watch for now. However,
daytime temperatures will also be 5 to 10 degrees warmer during
the day. Fire weather concerns increase later this week and into
the weekend as westerly winds increase and daytime humidities
remain around 15 percent. Will have to monitor fuel status for
zones further to the east across southeast Wyoming since elevated
to near Red Flag conditions are possible as far east as the I-25
corridor.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

UPDATE...WM
SHORT TERM...TJT
LONG TERM...CW
AVIATION...AB
FIRE WEATHER...TJT
Hazardous weather outlook, Aug 13, 8:02 PM MDT, 6 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
802 PM MDT Tue Aug 13 2019

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-117>119-
150215-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-East Platte County-Goshen County-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
802 PM MDT Tue Aug 13 2019

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Severe storms are possible Wednesday and Thursday, then chances
for showers and thunderstorms follow us into the weekend.

.Spotter information statement...

Spotter activation will not be needed.

WYZ103>106-109>116-150215-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-
802 PM MDT Tue Aug 13 2019

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Expect conditions to be drier though cannot rule out a stray
shower or thunderstorm in the afternoon through the rest of the
week and into the weekend.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 2:48 AM MDTFire Weather WatchCYS24 hr

Nearby

Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.